Jump to content

Scarlett: Life without Welbutrin


Scarlett

Recommended Posts

After 10+ years on Welbutrin XL 300mg, I went to my doctor regarding my mental state of just being kind of flatlined.  Not many emotions - not really happy, not really sad, just existing.  She has been doing research on the long term effects of taking AD's and since i have made a huge number of positive changes in my life in the last couple of years, and suggested I might want to try going off of them.   

 

I decided to do so and started a 4 month taper ending November 10, 2014. Slowly I have been feeling a few more emotions but I am finding I am prone to odd anxiety attacks when there is nothing going on as well as fatigue at odd times.  Head fog seems to be occurring more in the last week than before.  On a good note - my motivation to do things has increased a ton and I have been getting things done around the house that I have been procrastinating about for years!

 

I am looking forward to exploring this site for solutions to these problems as well as learning about different things that have occurred with others.  I am worried about memory loss as this seems to have been a problem for me in the last few years and also about whether my body will be able to function normally ever again.  I am going to focus on diet and exercise to help myself along but have been unmotivated in that dept so far as well as taking supplements.  Seems I am motivated enough to paint my house but unmotivated in self care!!!

 

Hoping to learn from everyone!

Thank you!

Welbutrin XL 300mg for 10 years.

Ended 4 month taper November 10, 2014

Learning how to deal with emotions and side effects!  :) 

 

Link to comment

Hi and welcome. 4 months is a fast taper. Glad you are lucky enough to see some positve symptoms of discontinuation. I hope you continue to see positive. Anxiety attacks and odd tense feelings are normal withdrawal symptoms. I hope you enjoy the site and find comfort, info, and support here. Merry Christmas!

2002-put on amitryptiline for fibromyalgia. 10mg.2004-stopped abruptly. Didn't think it helped.2006 approx.-put on Paxil for mild anxiety 20 mg.2007 upped to 40 mg. not sure why.2011- tapered from 40 to 10. went nuts and went back to 20mg2014- tapered from 20mg to 0 from April to The end of June.current meds- Metformin(type 2 diabetic) and low dose aspirin.Take multi vitamin and vit b12, vit. D and magnesium. 5 months off Paxil. Still suffering.recently added 1.2mg of Paxil to alleviate withdrawals.(Nov 30)Dropped to .9mg because having symptoms from reinstatement.(dec 23)<p>taper to .76mg-.8mg (Feb 3) approx. weight .010 to about .008-.009 on scale.
.6mg (march 19th.) .5mg(April 19th)
.4mg(April 27th)
.2 (June 27th)

0mg.  done taper at beginning of August.

Link to comment
  • Moderator Emeritus

Welcome Scarlett,

Thank you for filling out your signature with you history.  It sounds like you are doing fairly well after a pretty fast taper off Wellbutrin, its great that you are getting your motivation back.  Sometimes, withdrawal symptoms can begin a few months later.  You may be fine though, do stay in touch and let us know how you are doing, if your symptoms do get worse, its possible to reinstate a small amount and then continue with a slower taper.

 

Here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Hi Scarlett.   You have very typical withdrawal symptoms, but they sound manageable so far?   Hope they stay that way - four months is a fast taper.   What did you go on Wellbutrin for in the first place?   If depression then mild and regular exercise such as walking really helps to keep that at bay.   And eating well of course.  Easier said than done I know lol.   Anyway - welcome!

Put on Prothiaden for severe depression in 1989.  Recovered.   Prescribed Paxil for another bout of depression around 2000.   Have been trying to taper ever since but always crash about 2 months after getting to zero.   Because of the crashes, for years I thought that there was something wrong with me.   Then found that the crashes were simply withdrawal.   Now following a maximum of a 10% reduction every month or so and ready to slow down any time I feel any symptoms whatsoever.  Feeling good:).

7th Jan 15 - 3.6mg

28th Jan 15 - 3.2mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy